Florida, 2006

Damaging Winds in Florida, July 26, 2006

July 26, 2006 · NWS MLB · 2 events in 1 county or zone

2 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
2

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Melbourne, FL wrote its last area forecast discussion before the first event at Jul 26, 1:45 PM EST, 3 hours 21 minutes earlier.

Area forecast discussion, Jul 26, 1:45 PM EST, 3 hours 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MELBOURNE FL
245 PM EDT WED JUL 26 2006

.DISCUSSION...

...WEEKEND POSSIBLY LOOKING A LITTLE DRIER AS A TROPICAL WAVE IS
FORECAST TO PASS SOUTH OF EAST CENTRAL FLORIDA...

CURRENT-TONIGHT...LOW-UPPER LEVEL RIDGE AXIS ACROSS CENTRAL FL THIS
AFTERNOON. MID-HIGH LEVEL CLOUDINESS HAS KEPT AFTN TEMPS A FEW
DEGREES LOWER THAN FORECAST. WARM MID LEVEL TEMPERATURES WILL KEEP
INSTABILITY LIMITED AND AFTN/EVENING CONVECTION ISOLD-WDLY SCT.
BELIEVE BEST CHANCE TO SEE PCPN WILL BE ACROSS THE NORTH WHERE
DEEPER MOISTURE EXISTS AND SOUTH AROUND LAKE OKEECHOBEE WHERE
BOUNDARY INTERACTIONS ARE LIKELY. MOVEMENT OF CONVECTION ACROSS THE
NORTH WILL BE NORTHWEST TO SOUTHEAST...WHEREAS CONVECTION FURTHER
SOUTH OF THE CAPE WILL BE FROM THE WEST TO EAST. SEA BREEZE MOVING
INLAND SOUTH OF THE CAPE THROUGH THE AFTERNOON AND ANY CONVECTION
ASSOCIATED WITH IT WILL BE FOCUSED INLAND AWAY FROM THE COAST. LIGHT
AND VARIABLE FLOW TONIGHT. OVERNIGHT LOWS IN THE MIDDLE 70S.

THU-SUN...DLM RIDGE AXIS DRIFTS NORTH TO A POSN NR THE FLA-GA BORDER
DURING THIS PERIOD. WRN VORTLOBE OF THE LARGE TUTT CELL CTRD ALONG
30N BTWN 50-65W IS FCST TO BREAK OFF AND RETROGRADE WSW-WD TWD THE
BAHAMAS...WITH SUBSIDENT WRN FLANK FCST TO BEGIN AFFECTING THE CWA
BY SAT AFTN AND CONTINUING THRU SUN. T-WAVE CURRENTLY APPROACHING
THE LEEWARD ISLANDS IS FCST TO REMAIN SUPPRESSED UNDERNEATH STRONG
WRN ATLC H50 RIDGING. GOOD TO SEE MORE OF MODEL CONSENSUS TWD THIS
SOLN AS THE 12Z GFS HAS TRENDED TWD TUES EURO SOLNS OF A FLATTER
WAVE MOVING MORE WWD. THIS WILL KEEP BULK OF SENSIBLE WX ASCD WITH
THE WAVE SOUTH OF ECFL. MAY SEE AN INCREASE IN WINDS N OF THE WAVE
...HOWEVER THIS IS MORE OF A MARINE CONCERN AS DRYING SHOULD STILL
BE IN PLACE THROUGH THE WEEKEND.

MON-WED...GIVEN THE SUCCESSIVELY FARTHER WWD TREND OF THE GFS THE
LAST FEW DAYS...AM NOT ALL THAT CONFIDENT IN THE GFS SOLN ALLOWING
THE WAVE TO TURN NW INTO THE CTRL-ERN GOMEX AND THE ATTENDANT NWD
SURGE OF MOISTURE ACROSS FL FROM MON ONWARD. IT IS QUITE POSSIBLE
THAT THE WWD TREND WILL CONTINUE AND THE RIDGE WILL KEEP MOISTURE
RETURN FARTHER SOUTH/WEST. THIS WOULD ONCE AGAIN BE CLOSER TO THE
ECM SOLN WHICH DOES SHOW A MORE MODEST MOISTURE INCREASE...MAINLY
ACROSS THE SOUTHERN HALF OF THE STATE. HAVE ALLOWED POPS TO RETURN
TO MID RANGE SCT FOR EARLY NEXT WEEK GIVEN THE UNCERTAINTY HERE.

&&

.MARINE...WINDS BACKING TO THE SOUTH TO SOUTHEAST OVERNIGHT BETWEEN
5 AND 10 KTS. SEAS LESS THAN 2 FT. ISOLD AFTN/EARLY EVE CONVECTION
MOVING OFFSHORE COULD PRODUCE WIND GUSTS IN EXCESS OF 35KT...MAINLY
NORTH OF THE CAPE. BENIGN BOATING WX SHOULD CONTINUE THROUGH FRI...
FOLLOWED BY WINDS/SEAS INCREASING TO NR 15KT/ AND 4-5FT THIS WEEKEND
IN STRONGER E-SE FLOW NORTH OF THE WWD MOVING T-WAVE.

&&

.AVIATION...STILL EXPECT MID-LATE DAY SCT SHRA/TSRA ACTIVITY MOST
LIKELY FROM MCO-XMR NORTHWARD WITH LIGHTNING AND WIND GUSTS GREATER
THAN 35 KTS THE MAIN THREATS. AFTN CONVECTION POSSIBLE NEAR LAKE
OKEECHOBEE DUE TO BOUNDARY INTERACTIONS THERE.

&&

.PRELIMINARY POINT TEMPS/POPS...
DAB  75  92  77  90 /  20  40  10  40
MCO  77  93  77  92 /  20  50  20  40
MLB  75  90  78  89 /  20  40  10  30
VRB  75  88  79  89 /  20  40  10  30

&&

.MLB WATCHES/WARNINGS/ADVISORIES...NONE.

&&

SHORT TERM...SEDLOCK
LONG TERM....CRISTALDI
Hazardous weather outlook, Jul 26, 3:41 AM EST, 13 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MELBOURNE FL
441 AM EDT WED JUL 26 2006

AMZ550-555-570-575-FLZ041-044>047-053-054-058-059-064-141-144-147-
262045-
COASTAL WATERS FROM FLAGLER BEACH TO COCOA BEACH OUT 20 NM-
COASTAL WATERS FROM COCOA BEACH TO JUPITER INLET OUT 20 NM-
WATERS FROM FLAGLER BEACH TO COCOA BEACH 20 TO 60 NM OFFSHORE-
WATERS FROM COCOA BEACH TO JUPITER INLET 20 TO 60 NM OFFSHORE-
INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD-
OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-COASTAL VOLUSIA-
SOUTHERN LAKE-NORTHERN BREVARD-
441 AM EDT WED JUL 26 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA.

.DAY ONE...TODAY AND TONIGHT

...THUNDERSTORM IMPACT...
THE BERMUDA HIGH PRESSURE RIDGE AXIS WILL EXTEND ACROSS CENTRAL
FLORIDA. THIS WILL ALLOW THE SEA BREEZE TO PUSH INLAND MORE QUICKLY
SOUTH OF CAPE CANAVERAL...WITH ISOLATED STORMS EXPECTED TO MAINLY
FORM OVER INLAND AREAS. STORM MOTION WILL BE SLOW...EXCEPT FOR
SCATTERED STORMS THAT OCCUR OVER NORTHERN SECTIONS AROUND THE
OCALA NATIONAL FOREST...WHICH SHOULD DROP SOUTHEASTWARD ACROSS
VOLUSIA COUNTY AND ALSO TOWARDS METRO ORLANDO LATE IN THE DAY.

A FEW STORMS MAY PRODUCE FREQUENT LIGHTING STRIKES DURING THE LATE
AFTERNOON OR EARLY EVENING.

...MARINE THUNDERSTORM GUST IMPACT...
A FEW STORMS THAT FORM OVER LAND DURING THE AFTERNOON MAY PUSH
BACK TO THE COAST NORTH OF CAPE CANAVERAL AND PRODUCE WIND GUSTS
OF 30 TO 35 KNOTS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
THE BERMUDA HIGH PRESSURE RIDGE WILL SHIFT TO NORTH FLORIDA BY
LATE WEEK. AN EASTERLY WAVE MAY BRING AN INCREASE OF SHOWERS AND
STORMS LATE IN THE WEEKEND. OTHERWISE...THE FOCUS FOR AFTERNOON
STORM DEVELOPMENT WILL SHIFT TO THE INTERIOR AND WESTERN
PENINSULA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY.

LASCODY

In the hours before

Special weather statement, Jul 26, 1:46 PM EST, 3 hours 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
246 PM EDT WED JUL 26 2006

FLZ141-147-261930-
COASTAL VOLUSIA COUNTY-NORTHERN BREVARD COUNTY-
246 PM EDT WED JUL 26 2006

...STRONG STORM CAPABLE OF PRODUCING WIND GUSTS TO 45 MPH AND SMALL
HAIL NORTHWESTERN BREVARD COUNTY...SOUTHEASTERN VOLUSIA COUNTY...

AT 242 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STORM CAPABLE OF PRODUCING STRONG WINDS AND SMALL HAIL 6 MILES NORTH
OF MAYTOWN...MOVING SOUTHEAST AT 15 MPH.

IF THE STORM STRENGTHENS FURTHER...A WARNING WILL BE ISSUED.

TES
Special weather statement, Jul 26, 4:56 PM EST, 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
556 PM EDT WED JUL 26 2006

FLZ041-046-262300-
INLAND VOLUSIA COUNTY-SEMINOLE-
556 PM EDT WED JUL 26 2006

...STRONG STORM CAPABLE OF PRODUCING WIND GUSTS 50 MPH WEST CENTRAL
VOLUSIA COUNTY...MOVING TOWARD NORTH SEMINOLE COUNTY...

AT 551 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STORM CAPABLE OF PRODUCING STRONG WIND GUSTS OVER DE LAND...MOVING
SOUTH AT 5 MPH.

LOCATIONS IN THE PATH OF THE STORM WHICH MAY EXPERIENCE STRONG WINDS
INCLUDE DE BARY...LAKE MONROE...AND SANFORD.

IF THE STORM STRENGTHENS FURTHER...A WARNING WILL BE ISSUED.

BRAGAW

The radar

The Melbourne radar (KMLB), 120 km away, was scanning. The volume nearest the first event began at 22:06 UTC.

Open the radar archive at this moment

Event by event

2 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Volusia

When
July 26, 5:06 PM EST
Where
Volusia County, De Land
Measured
50 kt (58 mph) estimated gust
Reported by
LAW ENFORCEMENT
Coordinates
29.033, -81.300

Thunderstorm winds blew down a few trees in De Land.

Thunderstorm Wind, Volusia

When
July 26, 5:20 PM EST
Where
Volusia County, De Land
Measured
50 kt (58 mph) estimated gust
Reported by
LAW ENFORCEMENT
Coordinates
29.033, -81.300

Thunderstorm winds blew down trees in De Land.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Florida in 2006Every state in 2006This day in weather historyWarnings in Florida, July 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5519431, 5519432.